The norming sets of ${\mathcal L}\big({}^ml_{1}^n\big)$

  • Sung Guen Kim Department of Mathematics, Kyungpook National University, Republic of Korea
Keywords: norming sets, multilinear forms


UDC 517.9

Let $n\in \mathbb{N},$ $n\geq 2.$ An element $(x_1, \ldots, x_n)\in E^n$ is called a {\em norming point} of $T\in {\mathcal L}(^n E)$ if\/ $\|x_1\| = \ldots = \|x_n\| = 1$ and $|T(x_1, \ldots, x_n)| = \|T\|, $ where ${\mathcal L}(^n E)$ denotes the space of all continuous $n$-linear forms on $E.$ For $T\in {\mathcal L}(^n E),$ we define \begin{align*}{\rm Norm}(T) = \big\{(x_1, \ldots, x_n)\in E^n\colon (x_1, \ldots, x_n) \mbox{is a norming point of} T\big\}.\end{align*} The ${\rm Norm}(T)$ is called the {\em norming set} of $T.$ For $m\in \mathbb{N},$ $m\geq 2, $ we characterize ${\rm Norm}(T)$ for every $T\in {\mathcal L}\big({}^m l_1^n\big),$ where $l_1^n = \mathbb{R}^n$ with the $l_1$-norm. As applications, we classify ${\rm Norm}(T)$ for every $T\in {\mathcal L}\big({}^m l_{1}^n\big)$ with $n = 2, 3$ and $m = 2.$


R. M. Aron, C. Finet, E. Werner, Some remarks on norm-attaining $n$-linear forms, Lecture Notes in Pure and Appl. Math., 172, Function Spaces (Edwardsville, IL, 1994), Dekker, New York (1995), p. 19–28.

E. Bishop, R. Phelps, A proof that every Banach space is subreflexive, Bull. Amer. Math. Soc., 67, 97–98 (1961).

Y. S. Choi, S. G. Kim, Norm or numerical radius attaining multilinear mappings and polynomials, J. London Math. Soc. (2), 54, 135–147 (1996).

S. Dineen, Complex analysis on infinite dimensional spaces, Springer-Verlag, London (1999).

M. Jim'enez Sevilla, R. Payá, Norm attaining multilinear forms and polynomials on preduals of Lorentz sequence spaces, Studia Math., 127, 99–112 (1998).

S. G. Kim, The norming set of a bilinear form on $l_{∞}^2$, Comment. Math., 60, № 1-2, 37–63 (2020).

S. G. Kim, The norming set of a polynomial in ${P}(^2 l_{∞}^2)$, Honam Math. J., 42, № 3, 569–576 (2020).

S. G. Kim, The norming set of a symmetric bilinear form on the plane with the supremum norm, Mat. Stud., 55, № 2, 171–180 (2021).

S. G. Kim, The norming set of a symmetric 3-linear form on the plane with the $l_1$-norm, New Zealand J. Math., 51, 95–108 (2021).

S. G. Kim, The norming sets of ${L}({}^2 l_1^2)$ and ${L}_s({}^2 l_1^3)$, Bull. Transilv. Univ. Brasov, Ser. III, 2(64), № 2, 125–150 (2022).

S. G. Kim, The norming sets of ${L}({}^2 R^2_{h(w)})$, Acta Sci. Math. (Szeged), 89, № 1-2, 61–79 (2023).

How to Cite
Kim, S. G. “The Norming Sets of ${\mathcal L}\big({}^ml_{1}^n\big)$”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 76, no. 3, Mar. 2024, pp. 382 -94, doi:10.3842/umzh.v76i3.7294.
Research articles